Alert archive / South Dakota / High Wind Watches in 2012

High Wind Watch 1, NWS Aberdeen, SD

March 25, 201226 counties in South Dakota

NWS Aberdeen, SD issued this high wind watch at Mar 25, 2012, 3:19 PM CDT for 26 counties in South Dakota. It took effect at Mar 26, 2012, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 3:19 PM CDT (20:19 UTC)
In effect from
Mar 26, 2012, 7:00 PM CDT
Expired
Mar 26, 2012, 11:45 AM CDT
In force
Issued by
NWS Aberdeen, SD
All 26 counties

Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 68 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WWUS73 KABR 252019
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
319 PM CDT SUN MAR 25 2012

...STRONG WINDS LATE MONDAY THROUGH TUESDAY EVENING...

.STRONG WINDS WILL DEVELOP IN THE WAKE OF LOW PRESSURE EXPECTED TO
MOVE ACROSS SOUTHERN NORTH DAKOTA MONDAY AND TUESDAY. A STRONG
PRESSURE GRADIENT WILL COMBINE WITH COLD AIR MOVING INTO THE
REGION...ALLOWING STRONG MID LEVEL WINDS TO MIX DOWN TO THE GROUND.
WINDS WILL SLOWLY DROP OFF LATE TUESDAY FROM WEST TO EAST.

SDZ003-004-009-015-016-033>035-045-048-260830-
/O.NEW.KABR.HW.A.0001.120327T0000Z-120328T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
319 PM CDT SUN MAR 25 2012 /219 PM MDT SUN MAR 25 2012/

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING. 

* TIMING...WINDS WILL PICK UP MONDAY EVENING AND PERSIST WELL INTO
  TUESDAY. WINDS WILL DIMINISH SLOWLY TUESDAY AFTERNOON AND EVENING.

* WINDS...WINDS WILL BE PREDOMINANTLY OUT OF THE WEST TO NORTHWEST
  AT 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO CREATE
  CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SDZ005-006-010-017-018-036-037-051-260830-
/O.NEW.KABR.HW.A.0001.120327T1200Z-120328T0000Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
319 PM CDT SUN MAR 25 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

* TIMING...WINDS WILL PICK UP EARLY TUESDAY AND DIMINISH SLOWLY
  TUESDAY AFTERNOON AND EVENING.

* WINDS...WINDS WILL BE PREDOMINANTLY OUT OF THE WEST TO NORTHWEST
  AT 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO CREATE
  CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SDZ007-008-011-019>023-260830-
/O.NEW.KABR.HW.A.0001.120327T1600Z-120328T0000Z/
MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
319 PM CDT SUN MAR 25 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

* TIMING...WINDS WILL PICK UP EARLY TUESDAY AND DIMINISH SLOWLY
  TUESDAY AFTERNOON AND EVENING.

* WINDS...WINDS WILL BE PREDOMINANTLY OUT OF THE WEST TO NORTHWEST
  AT 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO CREATE
  CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CONNELLY
2 follow-up statements
466 
WWUS73 KABR 260820
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
320 AM CDT MON MAR 26 2012

...GUSTY SOUTHEASTERLY WINDS TODAY...STRONGER WESTERLY WINDS
POSSIBLE LATE TONIGHT THROUGH TUESDAY EVENING...

.GUSTY SOUTHEASTERLY WINDS WILL DEVELOP TODAY AS AN AREA OF LOW
PRESSURE STRENGTHENS WEST OF THE REGION. STRONGER WESTERLY ARE
POSSIBLE IN THE WAKE OF THIS LOW PRESSURE AS IT MOVES ACROSS
SOUTHERN NORTH DAKOTA LATER THIS EVENING. A STRONG PRESSURE
GRADIENT WILL COMBINE WITH COLD AIR MOVING INTO THE
REGION...ALLOWING STRONG MID LEVEL WINDS TO MIX DOWN TO THE
GROUND. WINDS WILL SLOWLY DROP OFF LATE TUESDAY FROM WEST TO EAST.

SDZ003-004-009-015-016-033>035-045-048-262030-
/O.NEW.KABR.WI.Y.0009.120326T1600Z-120327T0000Z/
/O.CON.KABR.HW.A.0001.120327T0000Z-120328T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
320 AM CDT MON MAR 26 2012 /220 AM MDT MON MAR 26 2012/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING...SOUTHEASTERLY WINDS WILL PICK UP BY MID MORNING AND
  PERSIST THROUGH THIS EVENING. WINDS WILL SHIFT TO THE WEST LATE
  TONIGHT AND INTENSIFY. THESE STRONG WESTERLY WINDS SHOULD
  PERSIST WELL INTO TUESDAY. WINDS WILL DIMINISH SLOWLY TUESDAY
  AFTERNOON AND EVENING.

* WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS
  AROUND 45 MPH. WINDS LATE TONIGHT AND TUESDAY WILL BE
  PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS
  TO 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-008-011-019>023-262030-
/O.NEW.KABR.WI.Y.0009.120326T1600Z-120327T0300Z/
/O.CON.KABR.HW.A.0001.120327T1600Z-120328T0000Z/
MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
320 AM CDT MON MAR 26 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

* TIMING...SOUTHEASTERLY WINDS WILL PICK UP BY MID MORNING AND
  PERSIST THROUGH THIS EVENING. WINDS WIND SHIFT TO THE WEST
  TOWARD TUESDAY MORNING AND INTENSIFY. THESE STRONG WESTERLY
  WINDS SHOULD PERSIST WELL INTO TUESDAY. WINDS WILL DIMINISH
  SLOWLY TUESDAY AFTERNOON AND EVENING.

* WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS
  AROUND 45 MPH. WINDS ON TUESDAY WILL BE PREDOMINANTLY OUT OF
  THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-006-010-017-018-036-037-051-262030-
/O.NEW.KABR.WI.Y.0009.120326T1600Z-120327T0300Z/
/O.CON.KABR.HW.A.0001.120327T1200Z-120328T0000Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
320 AM CDT MON MAR 26 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

* TIMING...SOUTHEASTERLY WINDS WILL PICK UP BY MID MORNING AND
  PERSIST THROUGH THIS EVENING. WINDS SHOULD SHIFT TO THE WEST
  LATE TONIGHT AND INTENSIFY. THESE STRONG WESTERLY WINDS SHOULD
  PERSIST WELL INTO TUESDAY. WINDS WILL DIMINISH SLOWLY TUESDAY 
  AFTERNOON AND EVENING.

* WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS
  AROUND 45 MPH. WINDS LATE TONIGHT AND TUESDAY WILL BE
  PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS
  TO 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-262030-
/O.NEW.KABR.WI.Y.0009.120326T1600Z-120327T0300Z/
TRAVERSE-BIG STONE-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE
320 AM CDT MON MAR 26 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

* TIMING...SOUTHEASTERLY WINDS WILL PICK UP BY MID MORNING AND
  PERSIST THROUGH THIS EVENING.

* WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS
  AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
221 
WWUS73 KABR 261645
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1145 AM CDT MON MAR 26 2012

...GUSTY SOUTHEASTERLY WINDS TODAY...STRONGER WESTERLY WINDS
POSSIBLE LATE TONIGHT THROUGH TUESDAY EVENING...

.GUSTY SOUTHEASTERLY WINDS CONTINUE TO STRENGTHEN TODAY AS AN AREA
OF LOW PRESSURE FORMS IN WESTERN SOUTH DAKOTA. STRONGER WESTERLY
WINDS WILL DEVELOP IN THE WAKE OF THIS LOW PRESSURE AS IT MOVES
ACROSS SOUTHERN NORTH DAKOTA LATE THIS EVENING. A STRONG PRESSURE
GRADIENT WILL COMBINE WITH COLD AIR MOVING INTO THE REGION...
ALLOWING STRONG MID LEVEL WINDS TO MIX DOWN TO THE GROUND. WINDS
WILL SLOWLY DROP OFF LATE TUESDAY FROM WEST TO EAST.

SDZ003-004-009-015-016-033>035-045-048-270445-
/O.UPG.KABR.HW.A.0001.120327T0000Z-120328T0000Z/
/O.NEW.KABR.HW.W.0001.120327T0200Z-120328T0000Z/
/O.EXT.KABR.WI.Y.0009.000000T0000Z-120327T0200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
1145 AM CDT MON MAR 26 2012 /1045 AM MDT MON MAR 26 2012/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS
EVENING TO 7 PM CDT /6 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS
EVENING TO 7 PM CDT /6 PM MDT/ TUESDAY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

* TIMING...SOUTHEASTERLY WINDS WILL PERSIST THROUGH THIS
  AFTERNOON. WHILE THERE MAY BE A BRIEF LULL THIS EVENING...EXPECT
  WINDS TO SHIFT TO THE WEST TONIGHT AND INTENSIFY. THESE STRONG
  WESTERLY WINDS SHOULD PERSIST WELL INTO TUESDAY. WINDS WILL
  DIMINISH SLOWLY TUESDAY AFTERNOON AND EVENING.

* WINDS...SOUTHEAST WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY
  WITH GUSTS AROUND 45 MPH. WINDS TONIGHT AND TUESDAY WILL BE
  PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS
  TO 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-008-011-019>023-270445-
/O.UPG.KABR.HW.A.0001.120327T1600Z-120328T0000Z/
/O.NEW.KABR.HW.W.0001.120327T0600Z-120328T0000Z/
/O.EXT.KABR.WI.Y.0009.000000T0000Z-120327T0600Z/
MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1145 AM CDT MON MAR 26 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT TUESDAY...
...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SOUTHEASTERLY WINDS WILL PERSIST THROUGH THIS
  AFTERNOON. WHILE THERE MAY BE A BRIEF LULL LATE THIS
  EVENING...EXPECT WINDS TO SHIFT TO THE WEST TONIGHT AND
  INTENSIFY. THESE STRONG WESTERLY WINDS SHOULD PERSIST WELL INTO
  TUESDAY. WINDS WILL DIMINISH SLOWLY TUESDAY AFTERNOON AND
  EVENING.

* WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS
  AROUND 45 MPH. WINDS LATE TONIGHT AND TUESDAY WILL BE
  PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH GUSTS
  TO 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-006-010-017-018-036-037-051-270445-
/O.UPG.KABR.HW.A.0001.120327T1200Z-120328T0000Z/
/O.NEW.KABR.HW.W.0001.120327T0600Z-120328T0000Z/
/O.EXT.KABR.WI.Y.0009.000000T0000Z-120327T0600Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
1145 AM CDT MON MAR 26 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT TUESDAY...
...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SOUTHEASTERLY WINDS WILL PERSIST THROUGH THIS
  AFTERNOON. WHILE THERE MAY BE A BRIEF LULL LATE THIS
  EVENING...EXPECT WINDS TO SHIFT TO THE WEST TONIGHT AND
  INTENSIFY. THESE STRONG WESTERLY WINDS SHOULD PERSIST WELL INTO
  TUESDAY. WINDS WILL DIMINISH SLOWLY TUESDAY AFTERNOON AND
  EVENING.

* WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS 
  AROUND 45 MPH. WINDS LATE TONIGHT AND TUESDAY WILL BE 
  PREDOMINANTLY OUT OF THE WEST TO NORTHWEST AT 40 MPH WITH 
  GUSTS TO 60 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES. ALSO...STRONG WINDS HAVE THE POTENTIAL TO 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-270445-
/O.EXT.KABR.WI.Y.0009.000000T0000Z-120328T0000Z/
TRAVERSE-BIG STONE-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE
1145 AM CDT MON MAR 26 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY...

* TIMING...SOUTHEASTERLY WINDS WILL CONTINUE TODAY...SHIFTING
  AROUND TO THE WEST BY TUESDAY MORNING. 

* WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED TODAY WITH GUSTS 
  AROUND 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


CONNELLY

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Mar 25, 12:26 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 25, 12:26 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1226 PM CDT SUN MAR 25 2012

.UPDATE...
UPDATED FORECAST TO INCREASE CLOUD COVER AND LOWER MAX TEMPS
SIGNIFICANTLY FOR TODAY. STRONG CAA BELOW ABOUT H9 CONTINUES THIS
MORNING AND WITH 12Z RUC INDICATING THAT WE WILL BE HARD PRESSED
TO MAKE MUCH PROGRESS MIXING MUCH DURING THE REMAINDER OF THE DAY...
ANTICIPATING THAT ALL AREAS WILL REMAIN IN THE UPPER 40S TO MID
50S...IF NOT COOLER. BEST CHANCES FOR PARTLY TO MOSTLY SUNNY SKIES
WILL BE OVER THE FAR NORTHEAST WHERE SOME OF THE LLV STRATUS
CONTINUES TO ERODE SWWD.

UPDATED AVIATION SECTION LISTED BELOW...

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH TUESDAY
THE POSSIBILITY OF SEVERE STORMS TONIGHT AND AGAIN MONDAY NIGHT
WILL BE THE MAIN FORECAST CHALLENGE.

AS OF 8Z...AN AREA OF HIGH PRESSURE IS IN CONTROL OF THE NORTHERN
PLAINS. THIS HIGH PRESSURE WILL PRODUCE NORTHEASTERLY WINDS IN THE
LOWER LEVELS TODAY...WHICH SHOULD RESULT IN CHILLY...BUT ABOVE
NORMAL TEMPERATURES. BY LATE THIS AFTERNOON...MODELS DEVELOP A
WEAK LLJ WHICH WILL BRING MOISTURE/WAA INTO THE DAKOTAS. SOME HI-RES
MODELS ARE INDICATING SHOWER ACTIVITY COULD BE POSSIBLE AFTER 0Z
MONDAY IN THE NE CWA...OR WHERE THE BETTER LIFT AND LLM MOISTURE
WILL BE HAD. WITH VERY LITTLE CAPE...BELIEVE MOST OF THE ACTIVITY
TONIGHT WILL CONSIST OF SHOWERS.

MOST OF MONDAY APPEARS TO BE CAPPED WITH BUFFER SOUNDINGS SHOWING
A STRATUS LAYER BELOW THE MID LEVEL WAA. HOWEVER THERE SHOULD BE
ENOUGH CLEARING DURING THE LATE AFTERNOON HOURS IN THE WESTERN CWA
TO ALLOW FOR SURFACE DESTABILIZATION. ATTM...MODELS SHOW AN AREA
OF LOW PRESSURE SYSTEM MOVING ACROSS ND...WITH A SURFACE COLD
FRONT TRAILING ACROSS WESTERN SD. CONVECTIVE INITIATION SEEMS
LIKELY ALONG THE COLD FRONT WITH CONVECTION POSSIBILITY REACHING
THE WESTERN CWA AROUND 0Z TUESDAY. BEYOND 0Z TUESDAY...IT BECOMES
UNCLEAR WHETHER SURFACE CONVECTION WILL BE ABLE TO MAINTAIN ITSELF
OR FRIZZLES WITH A MORE STABLE ENVIRONMENT IN THE EAST. THE
CURRENT THINKING IS THAT CONVECTION MAY BECOME ELEVATED DUE TO
COOLING OF THE BL.

MOST OF TUESDAY IS BEGINNING TO LOOK DRY BUT WINDY WITH CAA MOVING
INTO THE REGION BEHIND THE EXITING AREA OF LOW PRESSURE. WITH
DECENT MOMENTUM TRANSFER...WINDS WILL LIKELY REACH WIND ADVISORY
CRITERIA OF SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 MPH. OF
NOTE...IF DECENT RAINFALL IN NOT ACHIEVED BY TUESDAY...THEN VERY
HIGH TO EXTREME FIRE DANGER WILL BE POSSIBLE.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY

AN UPPER RIDGE BUILDS IN FOR MID WEEK WITH A RETURN OF WARMER AIR
ON THURSDAY. SOME OF THIS WARM AIR MAY BE TEMPERED BY INCREASED
CLOUD COVER AS A SURFACE LOW AND SHORTWAVE TRACK ACROSS SOUTH
DAKOTA...BRINGING THE CHANCE FOR SHOWERS AND TSTORMS THURSDAY AND
THURSDAY NIGHT. UPPER RIDGING FRIDAY AND SATURDAY WILL BRING DRIER
AND WARMER CONDITIONS. MODELS ARE HINTING AT A MORE ENHANCED AREA
OF LOW PRESSURE MOVING ACROSS THE ROCKIES AND INTO THE PLAINS OVER
THE WEEKEND. GFS AND ECMWF DIFFER GREATLY WITH SYSTEM EVOLUTION
AND TIMING...WITH THE LATEST ECMWF BEING QUITE A BIT QUICKER AND
BRINGING A SYSTEM THROUGH ON FRI NIGHT/SAT WHILE THE GFS HAS
NOTHING UNTIL SUNDAY. WENT CLOSER TO GFS SOLUTION...KEEPING POPS
OUT OF THE FORECAST UNTIL SUNDAY.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

IFR STRATUS LAYER HAS BROKEN SOMEWHAT AND MOVED
SOUTHWEST...ALLOWING FOR VFR CONDITIONS AT KATY/KABR AND SHORTLY
KMBG. THIS CLOUD DECK WILL STALL OVER KPIR...AND MAY LIFT SOMEWHAT
THROUGH THE REMAINDER OF THE DAY. AS LOW PRESSURE DEVELOPS TO THE
SOUTH...THE REMNANTS OF THE STRATUS AND A SECOND DEVELOPING
VFR/MVFR DECK WILL MOVE OVERHEAD. WINDS WILL CONTINUE OUT OF THE
EAST AND STRENGTHEN TOWARDS MORNING. VFR VISBY EXPECTED THROUGH
THE PERIOD...DO NOT ANTICIPATE ENOUGH WIDESPREAD SHOWER ACTIVITY
DURING THIS TAF PERIOD TO INCLUDE IN FORECAST.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...CHURCH
SHORT TERM...SD
LONG TERM...WISE
AVIATION...CONNELLY

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 25, 1:58 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
158 PM CDT SUN MAR 25 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-261900-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
158 PM CDT SUN MAR 25 2012 /1258 PM MDT SUN MAR 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG TO HIGH WEST WINDS WILL BRING VERY HIGH TO EXTREME FIRE
DANGER TO LOCATIONS WEST OF THE MISSOURI RIVER ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

Nearby

High Wind Watches in South Dakota, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.